Alert archive / California / Wind Advisories in 2013

Wind Advisory 28, NWS San Diego, CA

April 5, 2013San Bernardino County, California

NWS San Diego, CA issued this wind advisory at Apr 5, 2013, 2:37 AM PDT for San Bernardino County, California. It took effect at Apr 5, 2013, 8:00 PM PDT. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Apr 5, 2013, 2:37 AM PDT (09:37 UTC)
In effect from
Apr 5, 2013, 8:00 PM PDT
Expired
Apr 6, 2013, 3:13 AM PDT
In force
7 hr
Issued by
NWS San Diego, CA

County San Bernardino County, CA

The nearest sounding before it

Las Vegas, NV (KVEF), launched 00:00Z, 9.6 hours before the alert went out and 180 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Las Vegas, NV at 00:00Z on 2013-04-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Las Vegas, NV at 00:00Z on 2013-04-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 1 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
5837 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
1 m²/s²
0-3 km storm-relative helicity
13 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

141 
WWUS76 KSGX 050937
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
237 AM PDT FRI APR 5 2013

...STRONG GUSTY WEST WINDS IN THE MOUNTAINS AND DESERTS AT TIMES
THROUGH TONIGHT...

.A TROUGH OF LOW PRESSURE MOVING INLAND THROUGH THE GREAT BASIN
WILL BRING STRONG GUSTY WEST WINDS TO THE MOUNTAINS AND DESERTS
EARLY THIS MORNING AND AGAIN TONIGHT.

CAZ060-052100-
/O.CAN.KSGX.WI.Y.0027.000000T0000Z-130406T1300Z/
/O.NEW.KSGX.WI.Y.0028.130406T0400Z-130406T1300Z/
APPLE AND LUCERNE VALLEYS-
237 AM PDT FRI APR 5 2013

...WIND ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 6 AM PDT
SATURDAY...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 9 PM THIS EVENING TO 6 AM PDT
SATURDAY. 

* WINDS...AREAS OF WEST WINDS 20 TO 30 MPH WITH GUSTS TO 45 MPH.

* LOCATION...MAINLY FOR AREAS EAST OF HIGHWAY 247 FROM LUCERNE
  VALLEY NORTHWARD...AND EAST OF HIGHWAY 18 FROM LUCERNE VALLEY
  SOUTHWARD.

* VISIBILITY...LOCALLY REDUCED IN BLOWING DUST AND BLOWING SAND.

* IMPACTS...DRIVING WILL BE DIFFICULT FOR HIGH PROFILE VEHICLES.

* OUTLOOK...LOCALLY GUSTY WEST WINDS WILL CONTINUE THROUGH SUNDAY
  WITH STRONGER WEST WINDS SUNDAY NIGHT THROUGH MONDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

CAZ055-052100-
/O.EXB.KSGX.WI.Y.0027.130406T0400Z-130406T1300Z/
SAN BERNARDINO COUNTY MOUNTAINS-
237 AM PDT FRI APR 5 2013

...WIND ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 6 AM PDT
SATURDAY...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 9 PM THIS EVENING TO 6 AM PDT
SATURDAY. 

* WINDS...AREAS OF WEST WINDS 20 TO 30 MPH WITH GUSTS TO 45 MPH.

* LOCATION...MAINLY ON NORTH AND EAST SLOPES OF THE SAN BERNARDINO
  MOUNTAINS.

* IMPACTS...DRIVING WILL BE DIFFICULT FOR HIGH PROFILE VEHICLES.

* OUTLOOK...LOCALLY GUSTY WEST WINDS WILL CONTINUE THROUGH SUNDAY
  WITH STRONGER WEST WINDS SUNDAY NIGHT THROUGH MONDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

CAZ056-058-061-062-052100-
/O.CON.KSGX.WI.Y.0027.000000T0000Z-130406T1300Z/
RIVERSIDE COUNTY MOUNTAINS-SAN DIEGO COUNTY MOUNTAINS-
COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS-
237 AM PDT FRI APR 5 2013

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM PDT SATURDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM PDT SATURDAY. 

* WINDS...AREAS OF WEST WINDS 20 TO 30 MPH WITH GUSTS TO 50 MPH.
  ISOLATED GUSTS TO 65 MPH.

* TIMING...STRONGEST WINDS EARLY THIS MORNING...AND AGAIN TONIGHT.

* LOCATION...NEAR MOUNTAIN RIDGE TOPS...AND ALONG DESERT MOUNTAINS
  SLOPES EXTENDING INTO ADJACENT DESERT AREAS.

* VISIBILITY...IN DESERT AREAS LOCALLY REDUCED IN BLOWING SAND AND
  BLOWING DUST.

* IMPACTS...DRIVING WILL BE DIFFICULT FOR HIGH PROFILE VEHICLES.

* OUTLOOK...LOCALLY GUSTY WEST WINDS WILL CONTINUE THROUGH SUNDAY
  WITH STRONGER WEST WINDS SUNDAY NIGHT THROUGH MONDAY.

* REPORTS...PEAK GUSTS IN THE COACHELLA VALLEY OF 61 MPH AT SKY
  VALLEY AT 7 PM THURSDAY AND 44 MPH AT WHITEWATER AT 2 AM. PEAK
  GUSTS IN THE SAN DIEGO COUNTY MOUNTAINS OF 68 MPH AT MONUMENT
  PEAK AT 1 AM AND 53 MPH AT VOLCAN MOUNTAIN AT 130 AM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

CURRENT WIND GUST REPORTS ON THE WEB:
HTTP://WWW.WRH.NOAA.GOV/SGX/GMAP/INDEX.PHP

MAX DAILY WIND GUST REPORTS ON THE WEB:
HTTP://WWW.WRH.NOAA.GOV/SGX/KML/WIND.PHP?WFO=SGX

17
3 follow-up statements
217 
WWUS76 KSGX 052041
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
141 PM PDT FRI APR 5 2013

...WIND ADVISORY FOR MOUNTAINS AND DESERTS EXTENDED INTO SATURDAY
NIGHT...

...A BRIEF DECREASE IN WINDS SUNDAY...

...STRONGER WINDS CAUSING DAMAGE POSSIBLE ON MONDAY...

.MODERATE ONSHORE PRESSURE GRADIENTS WILL PERSIST THROUGH MUCH OF
THE WEEKEND...KEEPING WIND GUSTS NEAR OR ABOVE 45 MPH AND CREATING
AREAS OF BLOWING SAND AND DUST. WINDS MAY TEMPORARILY DIMINISH ON
SUNDAY AS HIGH PRESSURE MOVES ACROSS THE AREA...THEN STRONGER
WINDS ARE EXPECTED SUNDAY INTO LATE MONDAY WHEN A STRONG TROUGH
MOVES SOUTHEAST THROUGH THE GREAT BASIN. HIGH WIND WARNINGS MAY
BE IN EFFECT FOR SUNDAY NIGHT AND MONDAY. 

CAZ056-058-061-062-060445-
/O.EXT.KSGX.WI.Y.0027.000000T0000Z-130407T1200Z/
RIVERSIDE COUNTY MOUNTAINS-SAN DIEGO COUNTY MOUNTAINS-
COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS-
141 PM PDT FRI APR 5 2013

...WIND ADVISORY NOW IN EFFECT UNTIL 5 AM PDT SUNDAY...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL 5 AM PDT SUNDAY. 

* WINDS...WEST TO NORTHWEST WINDS 20 TO 30 MPH WITH GUSTS TO 60
  MPH.

* LOCATION...NEAR MOUNTAIN RIDGE TOPS...AND ALONG DESERT
  MOUNTAINS SLOPES EXTENDING INTO ADJACENT DESERT AREAS. 

* VISIBILITY...IN DESERT AREAS LOCALLY REDUCED IN BLOWING SAND
  AND BLOWING DUST. 

* IMPACTS...DRIVING WILL BE DIFFICULT FOR HIGH PROFILE VEHICLES.

* OUTLOOK...WIND GUSTS MAY TEMPORARILY DIMINISH BELOW 45 MPH
  SUNDAY BUT ARE LIKELY TO INCREASE AND BECOME EVEN STRONGER
  SUNDAY NIGHT THROUGH MONDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

CAZ060-060445-
/O.EXT.KSGX.WI.Y.0028.130406T0300Z-130406T1500Z/
APPLE AND LUCERNE VALLEYS-
141 PM PDT FRI APR 5 2013

...WIND ADVISORY NOW IN EFFECT FROM 8 PM THIS EVENING TO 8 AM PDT
SATURDAY...

THE WIND ADVISORY IS NOW IN EFFECT FROM 8 PM THIS EVENING TO 8 AM
PDT SATURDAY. 

* WINDS...WEST TO NORTHWEST WINDS 20 TO 30 MPH WITH GUSTS TO 55 MPH.

* LOCATION...MAINLY FOR AREAS EAST OF HIGHWAY 247 FROM LUCERNE 
  VALLEY NORTHWARD...AND EAST OF HIGHWAY 18 FROM LUCERNE 
  VALLEY SOUTHWARD.

* VISIBILITY...LOCALLY REDUCED IN BLOWING DUST AND BLOWING SAND.

* IMPACTS...DRIVING WILL BE DIFFICULT FOR HIGH PROFILE VEHICLES.

* OUTLOOK...WIND GUSTS MAY TEMPORARILY DIMINISH BELOW 45 MPH
  SATURDAY AND SUNDAY...BUT ARE LIKELY TO INCREASE AND BECOME
  EVEN STRONGER SUNDAY NIGHT THROUGH MONDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

CAZ055-060445-
/O.EXT.KSGX.WI.Y.0027.130406T0300Z-130406T1500Z/
SAN BERNARDINO COUNTY MOUNTAINS-
141 PM PDT FRI APR 5 2013

...WIND ADVISORY NOW IN EFFECT FROM 8 PM THIS EVENING TO 8 AM PDT
SATURDAY...

THE WIND ADVISORY IS NOW IN EFFECT FROM 8 PM THIS EVENING TO 8 AM
PDT SATURDAY. 

* WINDS...WEST TO NORTHWEST WINDS 20 TO 30 MPH WITH GUSTS TO 55
  MPH.

* LOCATION...MAINLY ON NORTH AND EAST SLOPES AND OVER RIDGES.

* IMPACTS...DRIVING WILL BE DIFFICULT FOR HIGH PROFILE VEHICLES.

* OUTLOOK...WIND GUSTS MAY TEMPORARILY DIMINISH BELOW 45 MPH
  SATURDAY AND SUNDAY...BUT ARE LIKELY TO INCREASE AND BECOME EVEN
  STRONGER SUNDAY NIGHT THROUGH MONDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

BALFOUR
206 
WWUS76 KSGX 060435
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
935 PM PDT FRI APR 5 2013

...GUSTY WINDS IN THE MOUNTAINS AND DESERTS THROUGH SATURDAY
NIGHT...

...STRONGER WINDS SUNDAY AFTERNOON THROUGH MONDAY...

.MODERATELY STRONG ONSHORE WINDS WILL CONTINUE ACROSS THE
MOUNTAINS AND DESERTS THIS WEEKEND WITH GUSTS AT OR ABOVE 45 MPH
AT TIMES. EVEN STRONGER WINDS ARE EXPECTED SUNDAY AFTERNOON
THROUGH MONDAY WHEN A STRONG...COLD UPPER TROUGH MOVES SOUTHEAST
ACROSS THE GREAT BASIN. WINDS MAY BE STRONG ENOUGH TO REQUIRE A
HIGH WIND WARNING SUNDAY AFTERNOON THROUGH MONDAY OVER THE
MOUNTAINS AND DESERTS. 

CAZ056-058-061-062-061300-
/O.CON.KSGX.WI.Y.0027.000000T0000Z-130407T1200Z/
RIVERSIDE COUNTY MOUNTAINS-SAN DIEGO COUNTY MOUNTAINS-
COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS-
935 PM PDT FRI APR 5 2013

...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT SUNDAY...

* WINDS...WEST TO NORTHWEST WINDS 20 TO 30 MPH WITH GUSTS TO 55 MPH.

* LOCATION...NEAR MOUNTAIN RIDGE TOPS...AND ALONG DESERT 
  MOUNTAINS SLOPES EXTENDING INTO ADJACENT DESERT AREAS. 

* VISIBILITY...LOCALLY REDUCED IN BLOWING SAND AND DUST IN THE
  DESERTS.

* IMPACTS...DRIVING WILL BE DIFFICULT FOR HIGH PROFILE VEHICLES.

* OUTLOOK...EVEN STRONGER WEST TO NORTHWEST WINDS ARE EXPECTED OVER
  THE MOUNTAINS AND DESERTS SUNDAY AFTERNOON THROUGH MONDAY
  AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

CAZ060-061300-
/O.CON.KSGX.WI.Y.0028.000000T0000Z-130406T1500Z/
APPLE AND LUCERNE VALLEYS-
935 PM PDT FRI APR 5 2013

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 AM PDT SATURDAY...

* WINDS...WEST TO NORTHWEST WINDS 20 TO 30 MPH WITH GUSTS TO 55 
  MPH.

* LOCATION...MAINLY FOR AREAS EAST OF HIGHWAY 247 FROM LUCERNE 
  VALLEY NORTHWARD...AND EAST OF HIGHWAY 18 FROM LUCERNE VALLEY 
  SOUTHWARD. 

* VISIBILITY...LOCALLY REDUCED IN BLOWING DUST AND BLOWING SAND.

* IMPACTS...DRIVING WILL BE DIFFICULT FOR HIGH PROFILE VEHICLES.

* OUTLOOK...WIND GUSTS MAY TEMPORARILY DIMINISH BELOW 45 MPH
  SATURDAY AND SUNDAY...BUT ARE LIKELY TO INCREASE AND BECOME EVEN
  STRONGER SUNDAY AFTERNOON THROUGH MONDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

CAZ055-061300-
/O.CON.KSGX.WI.Y.0027.000000T0000Z-130406T1500Z/
SAN BERNARDINO COUNTY MOUNTAINS-
935 PM PDT FRI APR 5 2013

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 AM PDT SATURDAY...

* WINDS...WEST TO NORTHWEST WINDS 20 TO 30 MPH WITH GUSTS TO 55 
  MPH. 

* LOCATION...MAINLY ON NORTH AND EAST SLOPES AND OVER RIDGES.

* IMPACTS...DRIVING WILL BE DIFFICULT FOR HIGH PROFILE VEHICLES.

* OUTLOOK...WIND GUSTS MAY TEMPORARILY DIMINISH BELOW 45 MPH
  SATURDAY AND SUNDAY...BUT ARE LIKELY TO INCREASE AND BECOME EVEN
  STRONGER SUNDAY AFTERNOON THROUGH MONDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

MOEDE
892 
WWUS76 KSGX 061013
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
313 AM PDT SAT APR 6 2013

...GUSTY WINDS IN THE MOUNTAINS AND DESERTS THROUGH LATE TONIGHT...

...STRONGER WEST WINDS FOR THE MOUNTAINS AND DESERTS FOR SUNDAY
NIGHT THROUGH MONDAY EVENING...

.ONSHORE FLOW WILL MAINTAIN LOCALLY GUSTY WEST WINDS IN THE
MOUNTAINS AND DESERTS THROUGH LATE TONIGHT. A COLD LOW PRESSURE
SYSTEM MOVING FROM THE GREAT BASIN INTO THE SOUTHWEST STATES WILL
BRING STRONGER ONSHORE FLOW AND WEST WINDS IN THE MOUNTAINS AND
DESERTS FOR SUNDAY NIGHT INTO MONDAY EVENING. 

CAZ060-062100-
/O.CAN.KSGX.WI.Y.0028.000000T0000Z-130406T1500Z/
/O.NEW.KSGX.HW.A.0006.130407T2300Z-130409T0400Z/
APPLE AND LUCERNE VALLEYS-
313 AM PDT SAT APR 6 2013

...HIGH WIND WATCH IN EFFECT FROM SUNDAY AFTERNOON THROUGH MONDAY
EVENING...
...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A HIGH WIND
WATCH...WHICH IS IN EFFECT FROM SUNDAY AFTERNOON THROUGH MONDAY
EVENING. THE WIND ADVISORY HAS BEEN CANCELLED. 

* WINDS...AREAS OF WEST WINDS 25 TO 35 MPH WITH GUSTS TO 60 MPH.
 
* LOCATION...STRONGEST WINDS NEAR DESERT MOUNTAIN SLOPES.

* TIMING...WINDS INCREASING SUNDAY NIGHT WITH STRONGEST WINDS
  MONDAY AFTERNOON AND EARLY EVENING.

* VISIBILITY...LOCALLY REDUCED IN BLOWING SAND AND DUST.

* IMPACTS...THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR
  MOTORISTS WITH HIGH PROFILE VEHICLES. WATCH FOR BROKEN TREE
  LIMBS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$

CAZ055-062100-
/O.CAN.KSGX.WI.Y.0027.000000T0000Z-130406T1500Z/
/O.NEW.KSGX.HW.A.0006.130407T2300Z-130409T0400Z/
SAN BERNARDINO COUNTY MOUNTAINS-
313 AM PDT SAT APR 6 2013

...HIGH WIND WATCH IN EFFECT FROM SUNDAY AFTERNOON THROUGH MONDAY
EVENING...
...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A HIGH WIND
WATCH...WHICH IS IN EFFECT FROM SUNDAY AFTERNOON THROUGH MONDAY
EVENING. THE WIND ADVISORY HAS BEEN CANCELLED. 

* WINDS...AREAS OF WEST WINDS 25 TO 35 MPH WITH GUSTS TO 60 MPH.
  ISOLATED GUSTS TO 70 MPH.

* LOCATION...NEAR RIDGE TOPS AND ALONG DESERT MOUNTAIN SLOPES.

* TIMING...WINDS INCREASING SUNDAY NIGHT WITH STRONGEST WINDS
  MONDAY AFTERNOON AND EARLY EVENING.

* IMPACTS...THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR
  MOTORISTS WITH HIGH PROFILE VEHICLES. WATCH FOR BROKEN TREE
  LIMBS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$

CAZ056-058-061-062-062100-
/O.NEW.KSGX.HW.A.0006.130407T2300Z-130409T0400Z/
/O.EXT.KSGX.WI.Y.0027.000000T0000Z-130407T1000Z/
RIVERSIDE COUNTY MOUNTAINS-SAN DIEGO COUNTY MOUNTAINS-
COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS-
313 AM PDT SAT APR 6 2013

...WIND ADVISORY NOW IN EFFECT UNTIL 3 AM PDT SUNDAY...
...HIGH WIND WATCH IN EFFECT FROM SUNDAY AFTERNOON THROUGH MONDAY
EVENING...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A HIGH WIND
WATCH...WHICH IS IN EFFECT FROM SUNDAY AFTERNOON THROUGH MONDAY
EVENING. THE WIND ADVISORY IS NOW IN EFFECT UNTIL 3 AM PDT
SUNDAY. 

* WINDS THROUGH LATE TONIGHT...AREAS OF WEST WINDS 20 TO 30 MPH
  WITH GUSTS TO 50 MPH.

* TIMING THROUGH LATE TONIGHT...STRONGEST WINDS EARLY THIS MORNING
  AND AGAIN LATE THIS AFTERNOON THROUGH LATE TONIGHT.

* WINDS FOR SUNDAY NIGHT THROUGH MONDAY EVENING...AREAS OF WEST
  WINDS 25 TO 35 MPH WITH GUSTS TO 60 MPH. ISOLATED GUSTS TO 70
  MPH.

* TIMING FOR SUNDAY NIGHT THROUGH MONDAY EVENING...WINDS
  INCREASING SUNDAY NIGHT WITH STRONGEST WINDS MONDAY AFTERNOON
  AND EARLY EVENING.
 
* LOCATION...NEAR MOUNTAIN RIDGE TOPS...AND ALONG DESERT 
  MOUNTAINS SLOPES EXTENDING INTO ADJACENT DESERT AREAS. 

* VISIBILITY...IN THE DESERTS LOCALLY REDUCED IN BLOWING SAND AND
  DUST.

* IMPACTS...THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR
  MOTORISTS WITH HIGH PROFILE VEHICLES. WATCH FOR BROKEN TREE
  LIMBS.

* REPORTS...STRONGEST WINDS SINCE NOON FRIDAY IN THE COACHELLA
  VALLEY OF 61 MPH AT SKY VALLEY AT 5 PM FRIDAY AND 49 MPH AT
  WHITEWATER AT 2 AM. STRONGEST WINDS SINCE NOON FRIDAY IN THE SAN
  DIEGO COUNTY MOUNTAINS OF 49 MPH AT VOLCAN MOUNTAIN AT 230 PM
  FRIDAY AND 47 MPH AT MOUNT LAGUNA AT 8 PM FRIDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$

CURRENT WIND GUST REPORTS ON THE WEB:
HTTP://WWW.WRH.NOAA.GOV/SGX/GMAP/INDEX.PHP

17

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Diego, CA wrote its last area forecast discussion before this wind advisory went out at Apr 4, 9:25 PM PDT, 5 hours 12 minutes earlier.

Area forecast discussion, Apr 4, 9:25 PM PDT, 5 hours 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN DIEGO CA
925 PM PDT THU APR 4 2013

.SYNOPSIS...
A WEAK LOW PRESSURE TROUGH WILL BRING GUSTY WINDS TO THE MOUNTAINS
AND DESERTS THROUGH FRIDAY. IT WILL ALSO DEEPEN THE MARINE LAYER
TONIGHT WITH LOW CLOUDS SPREADING INTO THE VALLEYS. AREAS OF DRIZZLE
ARE ALSO POSSIBLE LATE TONIGHT. THE TROUGH WILL MOVE EAST FRIDAY
WITH SLIGHT WARMING AND A SHALLOWER MARINE LAYER OVER THE WEEKEND.
EARLY NEXT WEEK A STRONG UPPER LEVEL TROUGH WILL MOVE ACROSS THE
GREAT BASIN BRINGING GUSTY WINDS AND COOLER WEATHER. THE WEATHER
WILL TURN WARMER MIDWEEK UNDER BUILDING HIGH PRESSURE.

&&

.DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE...
SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO
COUNTIES...

STRATUS OVER THE COASTAL WATERS THIS EVENING WAS SLOWLY EXPANDING IN
COVERAGE AND BEGINNING TO MOVE ASHORE. SATELLITE IMAGERY SHOWED THE
COVERAGE WAS NON-UNIFORM AND THERE WERE QUITE A FEW HOLES IN THE
CLOUD DECK. THIS PATCHY COVERAGE IS LIKELY DUE TO A WEAK INVERSION.
A WEAK SHORTWAVE TROUGH WILL DEEPEN THE MARINE LAYER TO BTWN
2.5-3KFT BY FRIDAY MORNING...SO LOW CLOUD COVER SHOULD EXTEND WELL
INTO THE VALLEYS. HOWEVER...THE COVERAGE MAY BE NON-UNIFORM DUE TO
THE WEAK INVERSION.

ABOVE THE MARINE LAYER THE MID AND HIGH CLOUDS ACCOMPANYING THE
TROUGH WERE NEARLY NON-EXISTENT. A NARROW BAND OF MID CLOUDS WILL
MOVE ACROSS THE REGION TONIGHT...BUT THERE IS NOT ENOUGH SUBTROPICAL
MOISTURE TO SUPPORT ANY CHANCES FOR LIGHT SHOWERS. THE FORECAST WILL
BE UPDATED TO REMOVE THE SHOWERS TONIGHT.

GUSTY WINDS HAVE STARTED TO SURFACE IN SOME OF THE MTNS AND DESERTS
THIS EVENING WITH PEAK GUSTS FROM 35 TO 45 MPH IN THE SAN GORGONIO
PASS. THE WINDS WILL REMAIN FAIRLY STRONG THROUGH FRIDAY NIGHT WITH
A 1009 MB SFC LOW OVER NEVADA EACH AFTERNOON RESULTING IN A 10+ MB
ONSHORE PRESSURE GRADIENT. PEAK GUSTS OF 45 TO 55 MPH ARE EXPECTED
IN THE WIND PRONE AREAS. A WIND ADVISORY IS IN EFFECT FOR THE
DESERTS AND MTN SLOPES THROUGH 6 AM SATURDAY.

THE WEEKEND LOOKS SEASONAL WITH NIGHT AND MORNING LOW CLOUDS WEST OF
THE MOUNTAINS CLEARING EACH AFTERNOON. GUSTY AFTERNOON WINDS WILL
CONTINUE IN THE MOUNTAINS AND DESERTS.

LONG RANGE FORECAST...ON MONDAY A BROAD TROUGH OF LOW PRESSURE WILL
DEEPEN OVER THE INTERMOUNTAIN WEST. THIS SYSTEM HAS THE POTENTIAL TO
BRING GUSTY NW WINDS TO SOUTHERN CALIFORNIA ON MONDAY...WITH THE
STRONGEST WINDS AFFECTING THE MOUNTAIN RIDGE TOPS AND DESERTS
SLOPES. LIGHT RAIN OR DRIZZLE MAY DEVELOP WEST OF THE MOUNTAINS
MONDAY INTO MONDAY NIGHT DEPENDING HOW FAR WEST THE LOW TRACKS AND
AVAILABILITY OF LOW-LEVEL MOISTURE. THE UNCERTAINTY IS TOO HIGH TO
INCLUDE IN THE FORECAST AT THIS TIME.

SURFACE HIGH PRESSURE WILL DEVELOP OVER NEVADA ON TUESDAY AS THE
TROUGH QUICKLY MOVES EAST. WINDS WILL TURN OFFSHORE AND BECOME
POTENTIALLY STRONG BELOW CANYONS AND PASSES. THE COMBINATION OF
NORTH TO NORTHEAST FLOW AT THE SURFACE AND RISING 500 MB HEIGHTS
WILL PRODUCE A NOTICEABLE DRYING AND WARMING TREND THROUGH LATE NEXT
WEEK. HIGH TEMPS WILL RISE TO NEAR 70 ALONG THE COAST AND PUSH INTO
THE 80S INLAND.

&&

.AVIATION...
050235Z...COAST/VALLEYS...MARINE STRATUS LAYER EXPECTED TO FORM BTWN
1K AND 2K FT MSL AND DEEPEN THROUGH FRI MORNING TO 2K-3K FT MSL.
AREAS OF 3-5SM VSBY IN BR/HZ...AND BRIEFLY BELOW 3SM...WILL DEVELOP
OVER THE COASTAL TRRN AND SPREAD RAPIDLY INLAND TO THE FOOTHILLS.
ANY IFR CONDITIONS SHOULD RAPIDLY IMPROVE TO MVFR OVERNIGHT...AND TO
VFR ON FRI AS THE LAYER LIFTS AND BECOMES SCT-BKN THROUGH 21Z.

MTNS/DESERTS...WESTERLY WINDS WITH GUSTS OF 35 KTS TO LOCALLY 50 KTS
THROUGH THE PASSES AND ONTO THE DESERT SLOPES WILL CREATE MOD/STG
UDDFS AND MOUNTAIN WAVES EAST OF THE MOUNTAIN CRESTS THROUGH ABOUT
15Z FRI. VSBY UNRESTRICTED...AND SKIES WILL BE MOSTLY CLEAR...EXCEPT
FOR SCT TO LOCALLY BKN MTN WAVE CLOUDS AOA FL100 AND SCT CIRRUS
TONIGHT.

&&

.MARINE...
BUILDING SOUTHERN HEMISPHERE SWELL WILL PRODUCE ABOVE NORMAL SURF
ALONG SOUTHWEST FACING BEACHES THROUGH SATURDAY WITH AN ELEVATED RIP
CURRENT RISK.

FOR SATURDAY NIGHT THROUGH TUESDAY...NW WINDS WILL BE INCREASING TO
AROUND 20 KTS OVER THE OUTER WATERS. IN ADDITION...A LARGE SHORT-
PERIOD NW SWELL WILL BUILD...MAINLY SOUTH AND WEST OF SAN CLEMENTE
ISLAND. THE ROUGH SEAS AND WIND MAY CREATE HAZARDOUS CONDITIONS FOR
SMALL CRAFT...ESPECIALLY SUNDAY INTO MONDAY.

&&

.SGX WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY FOR RIVERSIDE COUNTY MTNS...SAN DIEGO COUNTY
MTNS...APPLE AND LUCERNE VALLEYS...COACHELLA VALLEY AND SAN DIEGO
COUNTY DESERTS FROM 6 PM TONIGHT THROUGH 6 AM SATURDAY.

&&

PUBLIC...MOEDE
LONG RANGE FORECAST...JT
AVIATION...JAD
Hazardous weather outlook, Apr 4, 3:30 PM PDT, 11 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN DIEGO CA
330 PM PDT THU APR 4 2013

CAZ042-043-048-050-057-051200-
ORANGE COUNTY COASTAL AREAS-
SAN DIEGO COUNTY COASTAL AREAS-
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
SAN DIEGO COUNTY VALLEYS-
SANTA ANA MOUNTAINS AND FOOTHILLS-
330 PM PDT THU APR 4 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EXTREME
SOUTHWESTERN CALIFORNIA.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

MONDAY THROUGH WEDNESDAY...LOCALLY STRONG GUSTY NORTHEAST WINDS
POSSIBLE BELOW PASSES AND CANYONS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY.

CAZ055-056-058-060>062-051200-
SAN BERNARDINO COUNTY MOUNTAINS-
RIVERSIDE COUNTY MOUNTAINS-
SAN DIEGO COUNTY MOUNTAINS-
APPLE AND LUCERNE VALLEYS-
COACHELLA VALLEY-
SAN DIEGO COUNTY DESERTS-
330 PM PDT THU APR 4 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EXTREME
SOUTHWESTERN CALIFORNIA.

.DAY ONE...TONIGHT

STRONG GUSTY WEST TO NORTHWEST WINDS ON THE DESERT MOUNTAIN SLOPES
AND THE DESERTS WITH GUSTS TO 50 MPH POSSIBLE. STRONGEST WINDS WILL
BE ALONG INTERSTATE 10 THROUGH THE SAN GORGONIO PASS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

FRIDAY THROUGH MONDAY..STRONG GUSTY WEST TO NORTHWEST WINDS WITH
GUSTS TO 50 MPH THROUGH SATURDAY NIGHT...STRONGEST IN THE AFTERNOONS
AND EVENINGS. EVEN STRONGER WINDS ARE POSSIBLE MONDAY.

TUESDAY THROUGH WEDNESDAY...LOCALLY GUSTY NORTHEAST WINDS WILL BE
POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY.

PZZ750-775-051200-
COASTAL WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER AND OUT
30 NM-
WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER EXTENDING 30 TO
60 NM OUT INCLUDING SAN CLEMENTE ISLAND-
330 PM PDT THU APR 4 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EXTREME
SOUTHWESTERN CALIFORNIA.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

SUNDAY AND MONDAY...STRONG NORTHWEST WINDS AND HAZARDOUS SEAS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY.

MOEDE

The office that day

Everything else NWS San Diego, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 5, 12:26 PM PDTSmall Craft AdvisorySGX39 hr

Nearby

Wind Advisories in California, 2013Every wind advisory in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.